Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Apr 10, 2022, 4:51 PM CDT for Nueces County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2022, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 10, 2022, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:51 PM CDT | NON-TSTM WND GST 57 | 1 Sse Cc Airport, TX | ASOS STATION KCRP MEASURED A GUST TO 57 MPH (49 KNOTS). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -618 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS74 KCRP 102151 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 451 PM CDT Sun Apr 10 2022 TXZ243-343-110000- /O.UPG.KCRP.WI.Y.0013.000000T0000Z-220411T0000Z/ /O.NEW.KCRP.HW.W.0002.220410T2151Z-220411T0000Z/ Inland Nueces-Coastal Nueces- Including the cities of Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 451 PM CDT Sun Apr 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 40 mph with gusts up to 50 mph. * WHERE...Inland Nueces and Coastal Nueces Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ231>234-241-242-244>247-342-344>347-442-443-447-110000- /O.CON.KCRP.WI.Y.0013.000000T0000Z-220411T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 451 PM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Coastal Plains. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 87
1 follow-up statement
940 WWUS74 KCRP 110012 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 712 PM CDT Sun Apr 10 2022 TXZ243-343-110115- /O.EXP.KCRP.HW.W.0002.000000T0000Z-220411T0000Z/ /O.NEW.KCRP.WI.Y.0015.220411T0012Z-220411T0100Z/ Inland Nueces-Coastal Nueces- Including the cities of Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 712 PM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Southeast winds 25 to 35 mph with gusts up to 40 mph. * WHERE...Inland Nueces and Coastal Nueces Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ232>234-242-244-246-247-342-110115- /O.EXP.KCRP.WI.Y.0013.000000T0000Z-220411T0000Z/ /O.NEW.KCRP.WI.Y.0015.220411T0012Z-220411T0100Z/ Bee-Goliad-Victoria-Inland Kleberg-Inland San Patricio- Inland Refugio-Inland Calhoun-Coastal Kleberg- Including the cities of Beeville, Goliad, Victoria, Kingsville, Loyola Beach, Ricardo, Riviera, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 712 PM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Bee, Goliad, Victoria, Inland Kleberg, Inland San Patricio, Inland Refugio, Inland Calhoun and Coastal Kleberg Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ231-241-245-344>347-442-443-447-110115- /O.EXP.KCRP.WI.Y.0013.000000T0000Z-220411T0000Z/ Live Oak-Jim Wells-Coastal Aransas-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Alice, Orange Grove, Rockport, Fulton, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 712 PM CDT Sun Apr 10 2022 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below Advisory thresholds and thus the Wind Advisory has been allowed to expire. $$ 87
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 3:50 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 10, 3:50 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
350 PM CDT Sun Apr 10 2022
.SHORT TERM (Tonight through Monday Night)...
Strong winds will persist this afternoon, especially through the
coastal bend. Winds are currently gusting over 50 mph at CRP
airport, which has seen the strongest winds today. Other sites
in the coastal bend have been gusting at times over 40 mph. Winds
will eventually subside this evening, but not drop off...as with
last night. Currently wind advisory goes through 7pm, but it's
possible this will need to be extended an hour or so.
Very dry air aloft remains in place over the region, despite some
low level moisture moving in from over the Gulf waters. With this
dry air, despite a shortwave with a fair amount of associated
upper level energy, think any convection in the Rio Grande Plains
is unlikely. Models do show a couple of cells, but moisture
profiles make it difficult to buy into. A few showers are noted in
Central Texas which is where the better potential is. Will keep
PoPs below mentionable levels, but can't rule out an isolated
shower or storm in the Rio Grande Plains this evening.
The strong LLJ will hang along the coast tonight, but should
subside tomorrow. Warm air above the surface also looks a bit
strong tomorrow and we may not completely mix out. Thus, after
some gusty conditions in the morning, think we'll see a
significant improvement on wind speeds with gusts in a more normal
20-25kt range east. Have elected to not issue a fire weather watch
for tomorrow with continued increasing moisture and lighter
winds. Elevated conditions are still possible though and an RFD
may be issued tomorrow morning.
Overnight low temperatures will be in the 70s for most areas
both tonight and tomorrow night. High temperatures west tomorrow
warm to the upper 90s, with 80s east.
&&
.LONG TERM (Tuesday through Sunday)...
Breezy conditions are expected to continue Tuesday night as an area
of low pressure continues moving through the Central Plains. A weak
shortwave will traverse across South Texas Tuesday which could yield
isolated to scattered showers and thunderstorms. Currently, models
are in disagreement with moisture availability and expected
convection. The GFS is trending wetter with PWATs just over 1.5"
while the ECMWF is much drier with PWATs just under an inch. The NAM
is showing PWATs near 1.2" with light showers possible. Due to
the wide spread between model guidance, went with a blend of models
maintaining a chance of showers and storms across the Victoria
Crossroads with a slight chance across the rest of the area except
for the Rio Grande Plains. Any thunderstorm that develops Tuesday
will have the potential to become strong to severe as SPC continues
to highlight the Victoria Crossroads for a Marginal Risk of severe
thunderstorms. Forecast soundings continue showing the potential for
an unstable atmosphere with MLCAPE values ranging between 2000-3000
J/kg, however, a decent cap will also be present which aids in the
uncertainty of convection.
With the upper level trough traversing across the Central Plains on
Wednesday, a dryline is expected swing across the Brush Country and
into the Coastal Bend. With the significantly drier air behind the
dryline, relative humidity values are expected to drop into the
lower teens across the Brush Country and Rio Grande Plains and into
the lower 20s to lower 40 percent range across the Coastal Plains
and Coastal Bend. With breezy conditions and gusty winds behind the
dryline, critical fire weather conditions will be possible. With dry
conditions persisting through the end of the week, elevated to
critical fire weather conditions will remain possible.
A cold front is slated to move across the area Wednesday night which
will help bring temperatures down a touch to more seasonal levels.
As another shortwave moves across the area Friday, rain chances will
slightly increase once again. Warm to hot temperatures can be
expected Tuesday and Wednesday with areas across the Rio Grande
Plains increasing to near 103 degrees before cooling down about 10
degrees or Thursday behind the cold front. By the weekend, a mid to
upper level ridge will build into South Texas with temperatures
increasing into the lower to upper 90s across the region. Lows are
expected to remain mild throughout the long term except for Wednesday
and Thursday nights where temperatures will drop into the lower to
mid 60s.
&&
.MARINE...
Strong winds and rough seas continue. A small craft advisory is
in effect through Monday and will likely need to be extended
beyond this. While winds may subside slightly during the
daytime hours, generally strong winds and rough seas will
continue through mid-week. Winds will subside to more moderate
levels Wednesday night before increasing back to moderate to
stronger levels Thursday afternoon which could prompt another
Small Craft Advisory. Isolated to scattered showers and
thunderstorms will be possible Tuesday morning through Tuesday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 87 71 87 71 / 10 0 10 20 10
Victoria 70 85 70 84 70 / 10 10 20 30 20
Laredo 69 97 72 102 71 / 10 0 10 10 0
Alice 70 95 70 95 69 / 10 0 10 20 10
Rockport 71 80 71 83 71 / 10 0 20 30 10
Cotulla 68 97 71 102 70 / 10 0 10 10 10
Kingsville 71 93 71 92 70 / 10 0 10 20 10
Navy Corpus 70 79 71 83 71 / 10 0 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Red Flag Warning until 7 PM CDT this evening For the following
zones: Bee...Duval...Jim Wells...La Salle...Live Oak...
McMullen...Webb.
GM...Small Craft Advisory until 7 PM CDT Monday For the following
zones: Baffin Bay and Upper Laguna Madre...Coastal waters
from Baffin Bay to Port Aransas out 20 NM...Coastal waters
from Port Aransas to Matagorda Ship Channel out 20 NM...
Copano, Aransas, and Redfish Bays...Corpus Christi and
Nueces Bays...San Antonio, Mesquite, and Espiritu Santo
Bays...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
PH/83...SHORT TERM
JCP/84...LONG TERMHazardous weather outlook, Apr 10, 4:52 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 452 AM CDT Sun Apr 10 2022 TXZ229>234-239>247-342>347-442-443-447-111000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 452 AM CDT Sun Apr 10 2022 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Winds are expected to gust to near 40 mph today. A Wind Advisory is in effect this afternoon and evening. A Red Flag Warning is in effect today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated to critical fire weather conditions are possible Tuesday over the Brush Country and expected over the region Wednesday. Isolated to scattered thunderstorms are possible Tuesday. Some of the thunderstorms could become strong to severe over the northern Coastal Bend to the Victoria Crossroads Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ231-232-236-237-250-255-270-275-111000- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 452 AM CDT Sun Apr 10 2022 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect through the weekend. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions are expected to continue through Wednesday. Isolated thunderstorms are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 10, 2:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SUN APR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM WILDFIRE 10 W KINGSVILLE 27.50N 98.02W
04/03/2022 KLEBERG TX PARK/FOREST SRVC
BORREGA FIRE BURNED 51,566 ACRES IN WESTERN
KLEBERG COUNTY.
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:08 AM CDT | Red Flag Warning | CRP | Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more | 16 hr |
| Apr 10, 6:15 PM CDT | Special Weather Statement | CRP | Dimmit | 45 min |
| Apr 10, 6:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.